Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Dr. Schwartz: Question about meds--Xanax, and/or anti-dep.
avatar
Anon_963 posted:
Can one become 'addicted' to Xanax, taking the lowest dose 2 times daily (and I take mine 1/2 dose at a time as directed by my doctor) due to side affects always being a problem for me.
Lately, it seems it helps the anxiety but I am so dizzy and feel nauseated so much of the day, and have been on this dosage for about 6 mos. now. I've tried a few anti-dep. but side affects are a real problem so have relied on the Xanax. Does it lose it's effectiveness?
I plan to try another anti-dep. or maybe another anti-anxiety med, if the doctor thinks I need to--the morning's are really bad for me and lately more so in the afternoon. I also have a chronic inner ear problem that causes the same symptoms, and has caused the anxiety and depression to be worse. . Yes, I do see a therapist and that has been a big help. I am one who worries a lot about things I have no control over--that doesn't help. I keep on keeping on, count my blessings and really am trying to deal with this. Just need some more advise. I'm female and mid 70's--and wondering what your thoughts are on this.Thanks.
Reply
 
avatar
Thomas L Schwartz, MD responded:
it seems like a low dose but some people do become 'tolerant' where the low dose just doesn't work anymore. some people do go through withdrawal when they stop it all at once. some people do get tired/dizzy etc as side effects of the drug itself or sometimes between doses if they go into a little bit of withdrawal. so, like all meds there are pros and cons. it does work well for anxiety but can have side effects
 
avatar
beautifulbuffalo replied to Thomas L Schwartz, MD's response:
Anon, I took Xanax Xr and was lucky to have no side effects. What low dose are you taking. I was taking 2mg in AM and 2 mg in PM and an occasional 1mg in afternoon. I took it for 5 years but just changed to valium 20mg a day. I was switched though because I suffer muscle spasms in my chest and valium is suppose to help the spasms.
BB


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Are you having posting problems?
With all the posting/not posting problems, try these: 1. Copy your post/response BEFORE clicking on "post" 2. If the "can't post now" ... More
Was this Helpful?
2 of 4 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.